Hail, Dyer
- When
- May 8, 11:15 AM CST to 11:20 AM CST
- Where
- Dyer County, Heloise
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.050, -89.667
2 flash flood, 1 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 8, 8:55 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT THU MAY 8 2003 A 500MB SHORTWAVE OVER NRN AR/SRN MO WILL TRACK NEWD ACROSS THE LWR OH VLY TDY. A STATIONARY FRONT OVER THE NRN CWA WILL MOVE NWD AS A WARM FRONT BY THIS EVENING. AREAS OF STRONG TO SEVERE TSTMS ARE POSSIBLE TDY THROUGH EARLY EVENING...MAINLY IN THE VICINITY OF THE SFC FRONT AND UPPER SHORTWAVE. WILL UPDATE FCSTS THROUGHOUT THE DAY AS SEVERE WEATHER UNFOLDS. .MEG...NONE SWC
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1103 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH. AN UPPER LEVEL DISTURBANCE WILL MOVE FROM NORTH CENTRAL ARKANSAS INTO THE LOWER OHIO VALLEY THIS AFTERNOON AND EVENING BRINGING A CHANCE FOR SEVERE THUNDERSTORMS UNTIL THE EARLY EVENING HOURS. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE MAINLY NORTH OF THE TENNESSEE AND MISSISSIPPI STATE LINE AND ADJACENT AREAS WEST OF THE MISSISSIPPI RIVER. DUE TO THE HEAVY RAINFALL FROM THE PAST FEW DAYS...FLOODING IS A DISTINCT POSSIBILITY AS WELL. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM NOW THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE NEXT SIGNIFICANT CHANCE FOR SEVERE WEATHER WILL BE SATURDAY NIGHT INTO SUNDAY WHEN A POTENT COLD FRONT WILL MOVE THROUGH THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
ARZ018-081515- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 958 AM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF FONTAINE AT 958 AM CDT...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.
MOZ113-115-081615- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1053 AM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER HORNERSVILLE AT 1053 AM CDT... MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DUNKLIN AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF HAYTI...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
TNZ001-019-081630- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 1122 AM CDT THU MAY 8 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER AND LAKE COUNTIES. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 11 MILES WEST OF HELOISE AT 1122 AM CDT...MOVING EAST AT 25 MPH. PEOPLE IN DYER AND LAKE COUNTIES...INCLUDING THE CITY OF DYERSBURG... SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
2 flash flood, 1 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A tornado touched down near Trenton and tracked northeast. A scoreboard was destroyed and a barn was damaged. Several trees were blown down.
Several streets were flooded.
A few streets were flooded.
Some trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyThe tornado archive for Tennessee, 2003Warnings in Tennessee, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356558, 5356561, 5356559, 5356557, 5356560.